Hail, Camden
- When
- May 19, 3:28 PM EST
- Where
- Camden County, 1.82 mi NW of Colesburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.940, -81.720
The passage of a weakening short wave trough from the NW and active sea breezes combined over an unstable and moist airmass to trigger scattered severe storms during the late afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The passage of a weakening short wave trough from the NW and active sea breezes combined over an unstable and moist airmass to trigger scattered severe storms during the late afternoon and early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 19, 1:21 PM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT TUE MAY 19 2015 .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWER/STORM ACTIVITY STRUGGLING TO GET STARTED IN NORTHWEST STEERING FLOW WITH JUST A FEW SHOWERS AS OF 2PM ACROSS INLAND NORTHEAST FLORIDA. STILL EXPECT 40-60% COVERAGE ACROSS MOST OF NE FL/SE GA LATE THIS AFTERNOON/EARLY EVENING AS BOTH GULF AND ATLC SEA BREEZES PUSH INLAND AND A FEW OF THE CELL MERGERS MAY BE ENOUGH TO TRIGGER A FEW STRONG STORMS /SMALL HAIL, GUSTY WINDS AND LIGHTNING/ WITH LOCALIZED HEAVY RAINFALL DUE TO SLOW STORM MOTION. MAIN AXIS OF STORMS IS STILL EXPECTED TO BE JUST INLAND FROM THE COAST BETWEEN THE I-95 AND U.S. 301 CORRIDORS ACROSS BOTH SE GA AND NORTHEAST FLORIDA. ACTIVITY WILL LINGER INTO THE EVENING HOURS WITH OUTFLOWS TRIGGERING MORE STORMS FURTHER INLAND ACRS INLD SE GA BUT OVERALL EXPECT ACTIVITY TO DECLINE AFTER SUNSET /LOSS OF HEATING/ AND ENDING JUST AFTER MIDNIGHT. FAIR SKIES WITH DECREASING CONVECTIVE DEBRIS CLOUDS OVERNIGHT WITH SOME PATCHY LIGHT FOG POSSIBLE TOWARDS MORNING NEAR RAIN COOLED AREAS. OVERALL MIN TEMPS NEAR 70 DEGREES. .SHORT TERM (WEDNESDAY THROUGH FRIDAY NIGHT)... A WEAK COLD FRONT WILL SAG SOUTH TOWARDS THE REGION...AS A BROAD SURFACE LOW FORMS ALONG IT ACROSS SOUTH GA AND SLOWLY MOVES NE. THE FRONT WILL MAKE IT INTO SE GA ON THURSDAY AND ACROSS NE FL FRIDAY AND WILL BE A FOCUS FOR CONVECTION AS STORMS FORM ALONG AND AHEAD OF IT AND MOVE SE WITH THE STEERING FLOW. MODELS CONTINUE TO INDICATE TEMPS ALOFT WILL REMAIN FAIRLY COOL (AROUND -10C) SO A FEW STORMS MAY BE STRONG. HAVE CONTINUED WITH PREVIOUS FCST OF SCATTERED MAINLY AFTERNOON AND EARLY EVENING STORMS THAT WILL COINCIDE WITH HEATING. POPS WILL BE MAINLY CONFINED ACROSS NE FL...SOUTH OF THE I-10 CORRIDOR... ON FRIDAY AS DRIER AIR NORTH OF THE FRONTAL BOUNDARY WILL LIMIT CONVECTION. HOT AFTERNOON TEMPS IN THE LOWER/MID 90S INLAND AND MID/UPPER 80S COAST BEFORE THE ONSET OF SHOWERS/STORMS. .LONG TERM /SATURDAY THROUGH TUESDAY/... A RIDGE/WEDGE SETUP IS LIKELY FOR THE WEEKEND INTO EARLY NEXT WEEK... WITH SLIGHT CHANCE TO LOW END CHANCE POPS MAINLY MIGRATING IN FROM THE ATLANTIC. AS ONSHORE FLOW DEVELOPS...SEASONABLY HOT DAYTIME TEMPERATURES FRIDAY WILL COOL TO SLIGHTLY BELOW NORMAL DURING THE REST OF THE PERIOD. SEASONABLY WARM LOW TEMPERATURES WILL PREVAIL. && .AVIATION... STILL PRIMARILY VFR THIS AFTERNOON SO FAR AND EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP ON SEA BREEZE AS IT MOVES INLAND AND HAVE TRIMMED DOWN TEMPO MVFR THUNDERSTORM TIMES TO MAINLY BTWN 21-24Z...BUT STILL BARELY SUPPORTED BY CURRENT 40-50% POPS AND HAVE CONTINUED TO INCLUDE POSSIBLE GUSTY WINDS (VRB15G25KT) THE ACTIVITY AT TAF SITES SHOULD END AROUND 02-03Z WITH JUST VFR CONVECTIVE DEBRIS CLOUDS OVERNIGHT...ANY MVFR FOG ISSUES WILL DEPEND ON WHETHER RAIN OCCURS AT ANY SPECIFIC TAF LOCATION AND WILL BE ADDRESSED IN LATER TAF ISSUANCES. && .MARINE... SOUTH TO SOUTHWEST FLOW AT 10-15 KNOTS WITH LOCAL SELY SEA BREEZES ALONG THE COAST THROUGH THURSDAY...WITH SEAS 2-4 FT THEN HIGH PRESSURE BUILDS DOWN THE MID ATLC COAST INTO THE CAROLINAS LATE FRIDAY INTO THE WEEKEND AND WINDS WILL BECOME ONSHORE AND MAY INCREASE CLOSE TO 15-20 KNOTS WITH SEAS BUILDING INTO THE 4-6 FT RANGE AND HEADLINES/ADVISORIES MAY BE NEEDED. RIP CURRENTS: LOW TO MODERATE RISK OF RIPS WILL CONTINUE THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 93 68 92 / 30 40 20 30 SSI 73 87 73 89 / 30 40 40 30 JAX 71 91 71 91 / 40 40 40 30 SGJ 71 87 72 88 / 30 40 40 30 GNV 70 91 70 91 / 30 40 30 30 OCF 70 90 70 90 / 20 30 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/PETERSON/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 AM EDT TUE MAY 19 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-200830- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 448 AM EDT TUE MAY 19 2015 ...MODERATE RISK OF RIP CURRENTS TODAY... ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. LIFE THREATENING RIP CURRENTS ARE POSSIBLE IN THE SURF ZONE. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS THE MAIN THREATS. SLOW STORM MOTION GENERALLY TO THE EAST AT 5 MPH MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. MOST STORM ACTIVITY SHOULD WEAKEN AND DISSIPATE AFTER 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. A FEW STORMS MAY BE STRONG WITH THE MAIN THREATS FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. AN INCREASED RISK OF DANGEROUS RIP CURRENTS IS POSSIBLE SATURDAY THROUGH MONDAY DUE TO MODERATE ONSHORE FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT TUE MAY 19 2015
FLZ024-124-GAZ166-192100-
COASTAL NASSAU FL-INLAND NASSAU FL-COASTAL CAMDEN GA-
413 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU COUNTY UNTIL
500 PM EDT...
AT 413 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. MARYS...MOVING SOUTH AT 5 MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND AND YULEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3056 8153 3054 8153 3055 8159 3057 8159
3055 8161 3058 8161 3058 8165 3056 8166
3059 8180 3074 8170 3075 8169 3078 8168
3076 8150 3073 8150 3072 8154 3071 8153
3072 8153 3072 8150 3057 8150
TIME...MOT...LOC 2013Z 007DEG 6KT 3071 8161
WALSHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT TUE MAY 19 2015
GAZ152-192100-
BRANTLEY GA-
421 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRANTLEY COUNTY
UNTIL 500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT MUDGE...OR 10 MILES SOUTHEAST OF BLACKSHEAR...MOVING SOUTH AT 10
MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FORT MUDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3125 8208 3105 8193 3105 8194 3108 8206
3104 8207 3103 8215 3109 8221 3117 8221
3117 8223 3119 8228 3120 8228 3122 8221
3120 8219 3122 8215 3123 8215
TIME...MOT...LOC 2021Z 345DEG 9KT 3116 8216
PETERSONThe Jacksonville radar (KJAX), 51 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter to nickel size hail was reported.
A tree fell onto a vehicle. The cost of damage was unknown but was estimated for the event to be included in Storm Data.
A tree was blown down onto a home. The cost of damage was unknown but estimated for the event to be included in Storm Data.
Trees and power lines were blown down. There was also roof damage to one home. The cost of damage was estimated.
Nickel size hail was reported between Douglas and Nicholls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568934, 568935, 568937, 568938, 568939, 568936.